High Wind, South Central Mountains
- When
- April 9, 8:35 AM MST to 9:35 AM MST
- Where
- South Central Mountains forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- AWOS
A peak wind gust of 64 mph was recorded at 835 am MST.
A vigorous storm system with its strong mid level winds and tight surface gradient produced high winds over much of northern and central New Mexico.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A vigorous storm system with its strong mid level winds and tight surface gradient produced high winds over much of northern and central New Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 9, 2:40 AM MST, 5 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 AM MDT SAT APR 9 2011 ...WIDESPREAD DAMAGING WINDS/CRITICAL FIRE WEATHER EXPECTED TODAY... .DISCUSSION... LATEST WATER VAPOR LOOP AND RUC80 500MB ANALYSIS INDICATE A POTENT 539MB LOW CHURNING OVER SRN CALIFORNIA. THIS FEATURE IS EXPECTED TO MIGRATE EAST THROUGH SUNDAY...IMPACTING THE LAND OF ENCHANTMENT IN THE FORM OF STRONG TO DAMAGING WINDS AND EXTREME FIRE WEATHER. THE WRN AND NRN CWA WILL ALSO EXPERIENCE LIGHT TO OCCASIONALLY MODERATE SHOWERS WITH SNOW LEVELS CRATERING BY MID/LATE EVENING. FOR WINDS/EXTREME FIRE... A POTENT 90-105KT 500MB JET SHOULD MIGRATE NORTHEASTWARD INTO WRN NEW MEXICO BY LATE MORNING. THIS SCREAMING CORE WILL SHIFT EAST FOR THE AFTERNOON/EVENING HOURS BEFORE DEPARTING THE ERN PLAINS BY SUN AFTERNOON. MEANWHILE...A LITTLE DEEPER INTO THE ATMOSPHERE...700MB WINDS ARE PROGGED TO RANGE FROM 50-75KTS...WITH THE STRONGER SPEEDS TONIGHT ALONG/EAST OF THE CENTRAL MTN CHAIN. WITH AFTERNOON MIXING SOARING TO AROUND 650MB FOR MOST LOCALES THIS AFTERNOON...ESPECIALLY IN THE SRN/ERN ZONES...EXPECT SOME OF THIS MOMENTUM TO TRANSLATE TO THE SURFACE. THE NAM BUFR SOUNDINGS STRUGGLE TO DECOUPLE THE LOWER ATMOSPHERE TONIGHT...THEREFORE THIS MOMENTUM TRANSFER WILL CONTINUE DEEP INTO THE OVERNIGHT HRS. MEANWHILE...A 991MB SURFACE LOW SHOULD DEVELOP WITHIN NE COLORADO THIS AFTERNOON AND SLIDE E/SE TONIGHT. IT IS NOT THE BEST LOCATION FOR NM...HOWEVER MODELS CONTINUE TO DEVELOP A 15-20MB SURFACE GRADIENT ACROSS THE STATE TONIGHT. BOTH OF THESE INGREDIENTS WILL SUPPORT WIDESPREAD HIGH WIND CRITERIA TODAY...WITH OCCASIONAL DAMAGING WINDS LINGERING INTO THE OVERNIGHT HRS. ONGOING WIND HIGHLIGHTS APPEAR REASONABLE AND WILL NOT ADJUST ATTM. AREAS OF BLOWING DUST WILL BE A SIGNIFICANT ISSUE...WHERE VISIBILITIES COULD DROP BELOW ONE MILE IN DUST PRONE AND DROUGHT STRICKEN AREAS. STRONG TO POTENTIALLY DAMAGING WINDS WILL LIKELY PERSIST INTO SUNDAY ACROSS THE ERN PLAINS. THE INHERITED HIGH WIND WATCH LOOKS IN GOOD SHAPE... ALTHOUGH IT MAY NEED TO BE EXTENDED A FEW HOURS DURING THE UPGRADE PHASE. RELATIVE HUMIDITIES ACROSS THE ERN PLAINS WILL DROP BELOW 15 PERCENT. THE WIND THREAT COUPLED WITH THE DRY AIRMASS WILL ALLOW FOR EXTREME FIRE WEATHER CONDITIONS IN THE ERN PLAINS. THIS COULD POSE A THREAT TO LIFE AND PROPERTY IF ANY FIRES DEVELOP TODAY AS THEY WILL BE CAPABLE OF SCORCHING A LOT OF REAL ESTATE IN SHORT ORDER. SIMILAR FIRE CONDITIONS ARE LIKELY ACROSS THE ERN PLAINS SUNDAY...ALTHOUGH TEMPERATURES WILL BE 15-20F COOLER IN THE WAKE OF A PACIFIC FRONT... WHICH MAY MINIMIZE THE FIRE GROWTH POTENTIAL. A WIND SHIFT TONIGHT/ SUN WILL LIKELY STEER ANY ONGOING FIRES FROM A NE TO ELY COMPONENT. FOR PRECIPITATION/TEMPERATURES... ACTIVITY IS ALREADY DEVELOPING IN WRN/CENTRAL ARIZONA WITH PRESCOTT REPORTING LIGHT SNOW. ACTIVITY WILL START TO MIGRATE INTO ERN AZ/WRN NM BY MID/LATE AFTERNOON. MODELS ARE LESS AGGRESSIVE WITH CONVECTIVE ACTIVITY INITIALLY...HOWEVER THE GFS40 BRINGS A SLUG OF -1C BENEATH THE COLD CORE ALOFT ACROSS THE NORTHWEST ZONES FROM 00-06Z/SUN. WILL TRIM THE THREAT FOR THUNDERSTORMS THIS AFTERNOON...HOWEVER INTRODUCE SOME ISOLD ACTIVITY THIS EVENING. SIGNIFICANT COLD AIR ADVECTION IS EXPECTED THIS AFTERNOON/EVENING...DROPPING 700MB TEMPS FROM 0C TO AT LEAST -9C. THIS WILL ALLOW SNOW LEVELS TO RAPIDLY CRATER...HOWEVER A LACK OF SIGNIFICANT QPF WILL CURTAIL SNOW ACCUMULATIONS. EXPECT THE BEST PERIOD OF PCPN TO OCCUR BETWEEN 00-09Z AS LARGE SCALE ASCENT IS INTERSECTED WITH LOW AND MID-LEVEL FRONTOGENESIS...ALLOWING A MODEST BAND OF PCPN TO IMPACT THE CONTINENTAL DIVIDE INTO THE NRN MOUNTAINS. IT APPEARS A MORE NRN TRACK OF THE UPPER LOW WILL CURTAIL DECENT QPF BEYOND 12Z/SUNDAY. TEMPERATURES TODAY WILL BE 10-15F ABOVE NORMAL IN THE ERN PLAINS WITH COOLER CONDITIONS IN THE WEST. IN FACT...A FEW LOCALES MAY EXPERIENCE FALLING AFTERNOON READINGS AND HAVE CAPTURED THAT IN THE TEMP TRENDS. WIDESPREAD 5-15F BELOW AVERAGE TEMPS CAN BE EXPECTED ON SUNDAY FROM EAST TO WEST RESPECTIVELY. FOR THE REMAINDER OF FORECAST PACKAGE... A LOW AMPLITUDE RIDGE WILL QUICKLY TRAVERSE THE LAND OF ENCHANTMENT FOR MONDAY...ALLOWING FOR A MODEST RECOVERY IN TEMPERATURES. SW FLOW WILL RETURN FROM MON NIGHT THROUGH TUE NIGHT...BOOSTING READINGS AND CREATING OVERNIGHT INVERSIONS. TWO WEAK DISTURBANCES WILL CLIP NRN/ ERN NEW MEXICO WED/WED NIGHT...HOWEVER PCPN CHANCES APPEAR MINUSCULE. NONETHELESS...READINGS WILL BE RETARDED AS A COLD FRONT SWEEPS THRU THE ERN PLAINS. WEAK ZONAL OR NORTHWEST FLOW IS PROGGED FOR THE REST OF THE FORECAST PACKAGE...KEEPING NEW MEXICO HIGH AND DRY. DPORTER && .AVIATION... WIND WILL LIKELY BE THE MAIN AVIATION WEATHER HAZARD THROUGH THE NEXT 24 TO 36 HOURS ALTHOUGH CIGS WILL LOWER TO MTN TOP LEVEL IN NW THIRD TO HALF OF NEW MEXICO THIS AFTERNOON AS ATMOSPHERIC MOISTURE INCREASES WITH THE APPROACH OF VERY STRONG LOW PRESSURE TROUGH ALOFT. PERHAPS EVEN SOME MVFR CONDITIONS ACROSS THE FAR WEST DUE TO THE ARRIVAL OF STRONG PACIFIC COLD FRONT LATER IN THE DAY. SOME RAIN AND SNOW TO ARRIVE WITH AND ESPECIALLY BEHIND THE FRONT. STRONGER WINDS TODAY COMPARED TO FRIDAY ACROSS THE MAJORITY OF THE AREA...STRONGEST ACROSS EAST HALF OF CST AREA WHERE GUSTS MAY REACH BETWEEN 55 AND LOCALLY NEARLY 70 MPH. WINDS LOWERING A FAIR DEGREE NW HALF OR SO LATER TONIGHT...BUT ONLY SLIGHTLY SE HALF. VERY STRONG WINDS AGAIN SUN MAINLY E THIRD TO HALF. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 43 && .FIRE WEATHER... SIGNIFICANT MID LEVEL JET CORE WILL OVERSPREAD MOST OF THE STATE AS THE DAY TODAY PROGRESSES AS WELL AS INTO THE EVE. TIMING PRETTY GOOD FOR VERY STRONG WINDS ACROSS THE EASTERN PLAINS...GENERALLY ALONG AND EAST OF A LINE FROM THE GALLINAS MOUNTAINS WITHIN OUR FIRE WEATHER FCST AREA TO VCNTY OF CAPULIN IN THE NORTHEAST. OTHER AREAS OUTSIDE OF THIS LINE WILL ALSO SEE GUSTY WINDS. THE WINDS WILL GRADUALLY LOWER A BIT ACROSS THE FAR WEST AS THE DAY GOES ON BASED ON THICKER CLOUD COVER...SOME COOLING PCPN AND A LOWER MID LEVEL GRADIENT TREND. EITHER WAY THOUGH...GUSTY WINDS ARE EXPECTED AREAWIDE ON SATURDAY. HUMIDITY VALUES ARE AMONG THE MORE CHALLENGING ASPECTS OF THIS FIRE WX FCST PACKAGE FOR TODAY DUE TO INCREASING CLOUD COVER FROM WEST TO EAST AND INCREASING PRECIPITATION CHANCES ACROSS THE WEST. BUT DID LOWER RH FCST A BIT TODAY AND SUN MOSTLY E HALF BASED ON WHAT APPEARS TO BE A BIT LOWER DEWPOINT VALUES. SO SOME 1 TO NEARLY 3 HOUR CRITICAL RH LEVELS MAY ACCOMPANY THE LONGER LASTING CRITICAL WIND SPEEDS ACROSS MAINLY THE MID AND LOWER RIO GRANDE VALLEY...FIRE WX ZONE 106...TODAY AND THAT PLUS SMALL SECTIONS OF ZONES 103 AND 107 FOR SUNDAY. NEXT SHIFT OR TWO WILL WANT TO EXAMINE LATEST MODEL RUN DATA LATER TODAY TO DETERMINE IF THOSE CRITICAL PERIODS MAY RUN A LITTLE LONGER... LONG ENOUGH FOR A RED FLAG WARNING TO EXPAND INTO THOSE ZONES. NONETHELESS...CRITICAL TO POSSIBLY EVEN EXTREME CONDITIONS REMAIN POSSIBLE AND HIGHLY LIKELY. THE INCREASING CLOUD COVER MAY HELP MITIGATE FIRE DANGER A LITTLE ACROSS RIO GRANDE VALLEY TODAY. TEMPS WILL ALSO TURN MUCH COOLER THAN NORMAL ACROSS THE WEST LATER TODAY...NEAR NORMAL ACROSS CENTRAL AREAS AND SIGNIFICANTLY ABOVE NORMAL ACROSS THE EAST. EASTERN AREAS WILL GENERALLY BE THE MOST UNSTABLE AS A RESULT. WETTING PRECIPITATION IS MOST LIKELY LATER SATURDAY INTO SATURDAY NIGHT ALONG AND WEST OF THE CONTINENTAL DIVIDE AS WELL AS ACROSS PORTIONS OF THE LOWER SAN JUAN AND JEMEZ MOUNTAINS AS THE VIGOROUS COLD FRONT AND UPPER LEVEL TROUGH CROSS OVER THE AREA. THE COLD FRONT WILL CREATE A PRETTY DECENT WIND SHIFT SATURDAY EVENING INTO THE OVERNIGHT SO IF ANY FIRES DO GET GOING...FIRE PERSONNEL SHOULD BE AWARE OF THIS LIKELY WIND SHIFT. THIS IS ALSO WHEN THE STRONG MID LEVEL JET CORE IS EXPECTED TO MOVE OVER THE EASTERN HALF OF THE STATE. THUS SOME LOCALLY DAMAGING WINDS WILL BE POSSIBLE DURING THIS PERIOD. MODELS REMAIN BULLISH WITH NEAR 100 MPH WINDS AT 18000 FEET DURING THIS OVERNIGHT PERIOD. THE SYSTEM IS EXPECTED TO QUICKLY EXIT OUT OVER THE HIGH PLAINS ON SUNDAY LEAVING A STILL DECENT SURFACE PRESSURE GRADIENT IN ITS WAKE. SO LOOK FOR ADDITIONAL STRONG WINDS FAVORING THE EASTERN PLAINS... ESPECIALLY ALONG A PATH RUNNING A LITTLE EITHER SIDE OF A LINE FROM CLINES CORNERS TO CLOVIS AND TUCUMCARI. DEWPOINTS WILL CERTAINLY FALL DUE TO THE SIGNIFICANT COLD AIR ADVECTION AND THERE COULD BE ENOUGH WARMING TO CREATE CRITICALLY LOW HUMIDITY VALUES ACROSS SOUTHERN AND EASTERN AREAS. THE LIKELY AREAS TO RECEIVED ENOUGH HOURS OF CRITICALLY LOW HUMIDITY COMBINED WITH STRONG WINDS WOULD BE ACROSS THE SOUTHERN HALF OF ZONE 104 AND ZONE 108 WHICH IS THE EAST CENTRAL PLAINS. WILL LEAVE THE WATCH AS IS FOR NOW. AGAIN NOTE THAT FIRE WX ZONES 103...106 AND 107 MAY SEE 1 TO NEARLY 3 HOURS OF CRITICAL FIRE WX CONDITIONS SUN AFTN AND THERE IS A SLIGHT CHANCE THIS COULD SPILL OVER TO NEARLY 4 HOURS IN VERY LOCALIZED INSTANCES. NORTHERN AREAS ON SUNDAY SHOULD SEE SOME RESIDUAL WRAP AROUND SHOWERS PROVIDING ADDITIONAL CHANCES FOR WETTING PRECIPITATION AND SNOWFALL. AS THE MODELS HAVE BEEN PREDICTING FOR THE PAST SEVERAL DAYS...SHORT WAVE RIDGING AND SOME WARMING IS EXPECTED ON MONDAY. WINDS WILL ALSO BE MUCH LIGHTER. MUCH DRIER AIR DUE TO A SIGNIFICANT MID LEVEL DRY SLOT WILL ALSO HAVE WORKED ITS WAY INTO THE STATE. THIS WILL CREATE VERY LOW HUMIDITY VALUES MONDAY AFTERNOON. IT SHOULD ALSO BE MENTIONED THAT WIDESPREAD AND LONG DURATION FREEZING IS EXPECTED WITHIN THE MOUNTAINS THUS CURTAILING GREENUP AND DELAYING AN INCREASE IN LIVE FUEL MOISTURE LEVELS. THIS SHORTWAVE RIDGE IS EXPECTED TO BREAK DOWN TUESDAY AND PROVIDE BREEZIER CONDITIONS ACROSS THE AREA. THUS...A RETURN TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE THEN BUT NOT NEARLY AS STRONG AS WHAT HAS BEEN OBSERVED AS OF LATE. ADDITIONAL BREEZINESS IS EXPECTED ON WEDNESDAY. MODELS DIVERGE A BIT MORE FOR THE THURSDAY TIME FRAME BASED ON THE NEXT SIGNIFICANT TROUGH PASSAGE BUT ANOTHER WIND SHORT LIVED WIND EVENT WILL BE POSSIBLE THEN. THIS SYSTEM LOOKS TO BE A BIT DRIER BUT GFS MODEL HAS BECOME MORE BULLISH WITH DRAGGING A BACK DOOR FRONT INTO THE NORTHEAST PLAINS AND PROVIDING SOME PRECIPITATION THERE. THAT TREND WILL BE MONITORED. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 55 25 53 26 / 40 40 10 0 DULCE........................... 54 21 46 18 / 30 70 30 5 CUBA............................ 56 24 49 22 / 20 50 20 0 GALLUP.......................... 47 22 48 18 / 50 50 10 0 EL MORRO........................ 48 20 45 18 / 50 60 10 0 GRANTS.......................... 55 25 49 19 / 30 50 5 0 QUEMADO......................... 52 23 49 22 / 30 60 5 0 GLENWOOD........................ 56 28 56 32 / 50 50 0 0 CHAMA........................... 50 23 42 16 / 40 80 40 10 LOS ALAMOS...................... 55 29 49 31 / 10 40 10 5 PECOS........................... 58 27 49 26 / 5 30 10 5 CERRO/QUESTA.................... 56 25 47 19 / 10 50 20 5 RED RIVER....................... 47 18 38 19 / 10 50 30 10 ANGEL FIRE...................... 52 23 42 22 / 10 50 20 10 TAOS............................ 59 25 48 19 / 5 40 20 5 MORA............................ 56 27 47 23 / 5 30 10 5 ESPANOLA........................ 64 30 54 26 / 5 40 10 5 SANTA FE........................ 59 27 48 25 / 10 30 10 5 SANTA FE AIRPORT................ 61 28 52 26 / 5 30 10 5 ALBUQUERQUE FOOTHILLS........... 67 31 54 33 / 5 30 5 0 ALBUQUERQUE HEIGHTS............. 68 33 56 35 / 5 20 5 0 ALBUQUERQUE VALLEY.............. 69 29 58 29 / 5 20 5 0 ALBUQUERQUE WEST MESA........... 68 31 57 32 / 5 20 5 0 LOS LUNAS....................... 70 35 59 32 / 5 20 0 0 RIO RANCHO...................... 68 32 58 33 / 5 20 5 0 SOCORRO......................... 72 36 62 37 / 5 10 0 0 SANDIA PARK/CEDAR CREST......... 64 26 52 28 / 10 30 5 0 TIJERAS......................... 64 29 53 30 / 5 30 5 0 MORIARTY/ESTANCIA............... 64 28 54 28 / 5 20 5 0 CLINES CORNERS.................. 59 26 50 27 / 0 20 5 0 GRAN QUIVIRA.................... 64 33 56 34 / 5 10 0 0 CARRIZOZO....................... 69 37 60 35 / 0 10 0 0 RUIDOSO......................... 62 33 53 38 / 0 10 5 0 CAPULIN......................... 68 31 55 27 / 0 20 10 5 RATON........................... 72 32 58 26 / 0 20 10 5 SPRINGER........................ 70 33 58 28 / 0 10 10 5 LAS VEGAS....................... 63 31 53 26 / 0 10 5 5 CLAYTON......................... 77 40 62 34 / 0 10 10 5 ROY............................. 69 36 59 33 / 0 10 5 5 CONCHAS......................... 78 41 65 32 / 0 10 5 5 SANTA ROSA...................... 77 38 63 33 / 0 10 0 0 TUCUMCARI....................... 83 43 65 32 / 0 10 0 5 CLOVIS.......................... 83 43 64 35 / 0 5 0 5 PORTALES........................ 85 43 65 36 / 0 5 0 5 FORT SUMNER..................... 82 43 67 35 / 0 5 0 5 ROSWELL......................... 85 45 70 36 / 0 5 0 5 PICACHO......................... 79 39 63 35 / 0 10 0 0 ELK............................. 74 36 58 34 / 0 10 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ505>509-512>515-519>540. RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-108. WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ501>504-510-511-516>518. HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ512>515-521>540. FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...NMZ104-108. && 46/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 AM MDT SAT APR 9 2011 NMZ501>540-101200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 558 AM MDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 9 PM MDT FOR AREAS ALONG AND EAST OF A COLFAX TO GUADALUPE TO ROOSEVELT COUNTY LINE. LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE EXTREME FIRE WEATHER CONDITIONS. STRONG TO DAMAGING WINDS WILL DEVELOP THIS MORNING ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO. WIND SPEEDS WILL BE HIGHEST ALONG AND EAST OF AN UPPER GILA TO SANGRE DE CRISTO MOUNTAINS LINE. WIND SPEEDS OF 30 TO 45 MPH...WITH GUSTS UP TO 6O OR 65 MPH ARE LIKELY. WINDS WILL REMAIN STRONG THROUGH THE OVERNIGHT HOURS. IMPACTS WILL INCLUDE POSSIBLE PROPERTY DAMAGE...EXTREMELY DANGEROUS CROSS WINDS AND WIDESPREAD REDUCTIONS IN BLOWING DUST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY IN THE EASTERN PLAINS OF NEW MEXICO FROM LATE SUNDAY MORNING THROUGH THE EARLY EVENING HOURS DUE TO THE COMBINATION OF LOW HUMIDITIES AND STRONG SURFACE WINDS. STRONG TO POTENTIALLY DAMAGING WINDS ARE LIKELY SUNDAY IN EASTERN NEW MEXICO. WIND SPEEDS OF 30 TO 45 MPH...WITH GUSTS UP TO 6O OR 65 MPH ARE LIKELY. IMPACTS WILL INCLUDE POSSIBLE PROPERTY DAMAGE... DANGEROUS CROSS WINDS AND REDUCED VISIBILITIES IN BLOWING DUST. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. NOTIFY THE NATIONAL WEATHER SERVICE OF ANY PROPERTY DAMAGE DUE TO STRONG WINDS. DPORTER
12 high wind, 1 strong wind. Local standard time, as filed.
A peak wind gust of 64 mph was recorded at 835 am MST.
The Clines Corners ASOS also reported a sustained wind of 49 mph from 1253 pm to 153 pm MST. Amateur radio reported a wind gust of 60 mph five miles west of Estancia. The Moriarty AWOS recorded a wind gust of 59 mph at 535 pm MST.
Television stations reported large trees knocked down and uprooted near the intersection of Roma and Tennessee streets.
The Emergency Manager for Socorro County called shortly after 400 pm MST to report a roof was blown off a house in the northeast part of Socorro and several trees were also down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 283321, 283323, 283324, 283326, 283328, 283329, 283330, 283332, 283331, 283333, 283334, 283335, 283336.